U.S. doctors online nowAsk doctors free
A 29-year-old member asked:

does chemotherapy cause a drop in platelets?

2 doctor answers17 doctors weighed in
Dr. Liawaty Ho
Hematology and Oncology 23 years experience
Yes: Chemotherapy generally will supress all blood counts including platelet.
Dr. Keith Stockerl-Goldstein
Hematology and Oncology 30 years experience
Often does: This is a common side effect of many chemotherapy drugs but not all. Also, the dose and timing of the chemotherapy medicines will affect the platelet count. Your oncologist can give you an idea of the side effects to expect with a specific chemotherapy regimen.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Nov 26, 2013
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits
$15 per month

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.